MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 4-0 S/A PC-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 4-0 S/A PC-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y845G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unknown: was there any patient consequence reported? how was the procedure completed? did the event occur during one or multiple patient procedures? what is the total number of procedures? was surgery delayed due to the reported event? was procedure successfully completed? were fragments generated? if yes, were they removed easily without additional intervention? was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required? analysis summary: one empty opened box, and nine samples of product code y845 were returned to ethicon for evaluation.Visual inspection was conducted on the returned devices.Upon visual inspection of the returned samples, the information printing on the foils of the needle, shows a conventional cutting needle, sales type pc-3, needle length 16 mm, 3/8 circle.A further investigation was performed, and the graphics used in each lot number are correct according to manufacturing dates and finished drawing.In addition, the needle rmc assigned to these lots number is (ns-0508) needle sales type pc-3, 3/8 circle, conventional cutting, wire diameter 18 mils and needle length 16 mm.The needles were measured in diameter and meet the ethicon requirements.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2022 and suture was used.The needle size on the packaging was 16mm, but the surgeons believed the needle was 13mm.There were no adverse patient consequences.Additional information was requested.

Brand Name
MCRYL UD 18IN 4-0 S/A PC-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. - JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key14885279
Report Number2210968-2022-05041
Device Sequence Number14999365
Product Code GAN
UDI-Device Identifier10705031059740
UDI-Public10705031059740
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY845G
Device Catalogue NumberY845G
Device Lot NumberRPMCKT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown